MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0230
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a accolade stem was reported.The event was confirmed through review of provided medical records by a clinician.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records by a clinical consultant indicated: "relevant clinical history and timelines: this product inquiry concerns a female patient who was 36 years of age at the time of the event.The patient developed an osteosarcoma and underwent what is described as an internal subacetabular hemipelvectomy on the right side.She then developed osteoarthritis with femoral head necrosis and underwent a hybrid total hip replacement on (b)(6) 2012 using a competitor cup which was cemented in and an accolade size 2, 132° cementless stem with a neck length of zero.On (b)(6) 2019 the patient underwent a revision of the hip with a diagnosis of loosening of the cup.The partial pelvis replacement was removed and replaced and revision of the cup was carried out.The stem was fitted with a new sleeve taper and femoral head.The manufacturer of the femoral head was a competitor.The taper adapter sleeve was manufactured by stryker.On (b)(6 2024 the patient underwent another revision of the right total hip arthroplasty due to stem fracture.According to the operation note fractured stem was removed without any difficulty using appropriate instrumentation.It appears that the revision was carried out with competitor implants.Confirmation of event: i can confirm that the patient had the three operations that i described above since i was able to review the operation reports from each surgery.I cannot confirm the previous operation for internal supra acetabular hemipelvectomy since i have no documentation.It was however stated as a diagnosis prior to the hybrid hip replacement.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of stem fracture in a 36-year-old female who had a prior sarcoma and partial pelvis replacement are multifactorial including local changes around the stem possibly due to tumor or the patient's metabolic state, surgical technique in the way that it was implanted.I have no x-rays to examine but a fractured stem often is a result of distal fixation that is secure and loss of proximal fixation which can result in a stress fracture.The patient activity level, lifestyle, bmi can be contributory, as well as implant factors.The surgeons elected to use a competitor head with a stryker adapter sleeve on the femoral stem.It can be possible that in some way may have affected the stem.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no similar events for the lot referenced.Conclusion: it was reported that 'after failure of the previously inserted stryker stem following tumor resection with hemipelvectomy, a revision was indicated.' a review of medical records by a clinical consultant indicated: 'i can confirm that the patient had the three operations that i described above since i was able to review the operation reports from each surgery.I cannot confirm the previous operation for internal supra acetabular hemipelvectomy since i have no documentation.It was however stated as a diagnosis prior to the hybrid hip replacement.' 'the root cause of this event cannot be determined with certainty.The causes of stem fracture in a 36-year-old female who had a prior sarcoma and partial pelvis replacement are multifactorial including local changes around the stem possibly due to tumor or the patient's metabolic state, surgical technique in the way that it was implanted.I have no x-rays to examine but a fractured stem often is a result of distal fixation that is secure and loss of proximal fixation which can result in a stress fracture.The patient activity level, lifestyle, bmi can be contributory, as well as implant factors.The surgeons elected to use a competitor head with a stryker adapter sleeve on the femoral stem.It can be possible that in some way may have affected the stem.' no further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The following was reported: after failure of the previously inserted stryker stem following tumor resection with hemipelvectomy, a revision was indicated.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description

Brand Name
SIZE 2 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key20880012
Report Number0002249697-2024-01677
Device Sequence Number8843029
Product Code LPH
UDI-Device Identifier04546540664457
UDI-Public04546540664457
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number6720-0230
Device Lot Number40592605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient SexFemale